MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; RB-1 3-0 MONODERM 20CM

SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V. STRATAFIX; RB-1 3-0 MONODERM 20CM
Model Number SXMD1B402
Medical Device Problem Codes Material Separation (1562); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was not provided.So a batch review of the finished good lot and components could not be reviewed at this time.The needle is an ethicon device.The actual devices or magnified photos were not returned for review.If samples or photos become available at a later time, they will be reviewed and tested and the results will be included in the file.A follow-up report will be submitted at that time.A potential root cause for a needle detaching when slightly tugged during a procedure, could be that the suture was not fully inserted within the end of the needle during the manufacturing process.It¿s also possible, the device(s) are being grasped on or near the swaged end, damaging the suture, allowing it to break free from the needle component.The ¿precautions¿ section in the ifu for the device states, ¿care should be taken to avoid damage when handling.Avoid crushing or crimping the suture material with surgical instruments such as needle holders and forceps.To avoid damaging needle points and swage areas, grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the swaged end to the point¿.Without reviewing the finished good, lot number to review manufacturing records and retained samples, receiving the actual reported device for review, receiving magnified photos of the actual device, or receiving detailed information regarding the preoperative preparation of the device, tools utilized to grasp the device, details of the procedure performed, or the surgeon¿s technique.A definitive root cause cannot be determined at this time.
 
Event or Problem Description
It was reported by the health authority to our distributor, at 10:30 am it was reported, that the problem of pulling off suture needle happened when the surgeon attempted to sew anterior cervical fascia.Resulting in needle loss and re suturing, delaying the surgical time.After finding the broken needle, changed another one to complete the surgery.
 
Additional Manufacturer Narrative
Corrected the device and patient codes in section f.
 
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.The needle is an ethicon component.No retained samples were available for review.No samples or third party report was provided.A definitive root cause cannot be determined at this time.

Brand Name
STRATAFIX
Common Device Name
RB-1 3-0 MONODERM 20CM
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE. R.L. DE C.V.
corredor tijuana rosarito 2000
24702 b, ejido francisco villa
tijuana 22245
MX  22245
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood MA 02090
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 22245
MX   22245
MDR Report Key16825567
Report Number3010692967-2023-00017
Device Sequence Number12439719
Product Code GAM
UDI-Device Identifier10705031228115
UDI-Public(01)10705031228115(20)12(17)270228(10)C324UXO
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2023
Report Date (Section F) 04/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSXMD1B402
Device Lot NumberC324UXO
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/12/2023
Device Age15 MO
Date Report to Manufacturer04/24/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date04/27/2023
06/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age53 YR
Patient SexFemale